Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 12, 2014, 10:10 PM CDT for Kenosha County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2014, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 12, 2014, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:31 PM CDT | TSTM WND DMG | 3 Sw Kenosha, WI | A 3.6 MILE WEST TO EAST PATH OF TREE...ROOF...FENCE... AND POWER LINE DAMAGE MAINLY JUST SOUTH OF HIGHWAY 50 AND EAST OF GREEN BAY ROAD. WILL INVESTIGATE STORM DAMAGE FURTHER. |
| Jul 12, 10:31 PM CDT | TSTM WND DMG | 3 Sw Kenosha, WI | A 3.6 MILE WEST TO EAST PATH OF TREE...ROOF...FENCE... AND POWER LINE DAMAGE MAINLY JUST SOUTH OF HIGHWAY 50 AND EAST OF GREEN BAY ROAD. NWS STORM SURVEY DETERMINED DAMAGE WAS CAUSED BY STRAIGHT LINE WINDS ESTIMATED AT 80 TO 100 MPH. EXTENSIVE TREE DAMAGE AND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
780
WWUS83 KMKX 130310
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 PM CDT SAT JUL 12 2014
WIZ071-072-130400-
RACINE-KENOSHA-
1010 PM CDT SAT JUL 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RACINE...KENOSHA...
AT 1010 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNION GROVE TO NEAR POWERS LAKE...AND MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
UNION GROVE AROUND 1015 PM CDT.
STURTEVANT AROUND 1020 PM CDT.
MOUNT PLEASANT AND PADDOCK LAKE AROUND 1025 PM CDT.
KENOSHA AND RACINE AROUND 1030 PM CDT.
PLEASANT PRAIRIE AROUND 1045 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KANSASVILLE...
SALEM...BRISTOL...ELMWOOD PARK...SLADES CORNERS...BASSETT...NEW
MUNSTER AND BURLINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8831 4261 8830 4277 8807 4272 8777
4266 8781 4261 8782 4259 8781 4252 8781
4249 8780
TIME...MOT...LOC 0310Z 287DEG 27KT 4272 8803 4256 8825
$$
GEHRINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:07 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 4:07 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 PM CDT SAT JUL 12 2014 TONIGHT...FORECAST CONFIDENCE MEDIUM. A PERIOD OF HEAVY RAIN IS EXPECTED ACROSS SOUTHERN WI LATE THIS AFTERNOON AND EVENING. THE 12-18Z MODELS HAVE COME INTO AGREEMENT ON THE HIGHEST QPF PLACEMENT BEING OVER SOUTHERN WI. THE LATEST WPC QPF DAY 1 GRAPHIC REFLECTS THIS WELL. THE EXTENSIVE CLOUD COVER THIS MORNING HELPED TO KEEP THE SURFACE FRONT WELL TO OUR SOUTH...AND THUS THE TORNADO CHANCE IS MINIMAL FOR US. FORECAST SOUNDINGS SHOW LIMITED INSTABILITY OVER SOUTHERN WI DUE TO THE MOIST ATMOSPHERE AND WEAK MID LEVEL LAPSE RATES...THUS SEVERE HAIL IS NO LONGER LIKELY. THE ONLY THING LEFT FOR SEVERE POTENTIAL IS STORM ORGANIZATION DUE TO BULK SHEAR OF 50 KNOTS AND MODERATE LOW LEVEL LAPSE RATES TO ALLOW FOR STRONG THUNDERSTORM WIND GUSTS. THE 850MB FRONT HAS CREPT INTO SOUTH CENTRAL WI THIS AFTERNOON PER THE RAP MODEL ON THE SPC MESOANALYSIS PAGE. THE LEADING EDGE OF THE PRECIP TRACKING EASTWARD ACROSS SOUTHERN WI THIS AFTERNOON IS COINCIDENT WITH 850MB WARM AIR ADVECTION...DIFFERENTIAL VORTICITY ADVECTION...AND UPPER LEVEL DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE UPPER JET. THE NARROW TONGUE OF 500-1000 J/KG CAPE OVER SOUTH CENTRAL WI IS NOT ENOUGH TO SUPPORT SUSTAINED UPDRAFTS...SO ANY OF THE STRONGER LOOKING SHOWERS ON RADAR DO NOT LAST LONG. IN ADDITION...THE MOIST PROFILE AND MINIMAL CAPE IN THE ICE GROWTH REGION IS INHIBITING CHARGE SEPARATION AND THEREFORE LIGHTNING. PRECIPITABLE WATER VALUES OF 1.9 ARE SPREADING ACROSS SOUTHERN WI LATE THIS AFTERNOON. UPSTREAM OBSERVATIONS FROM THE LA CROSSE AREA HAVE REPORTS OF 2 TO 3 INCHES WITHIN 1.5 HR. THAT AREA OF PRECIP... A 3 TO 4 HOUR PERIOD OF EFFICIENT RAINFALL... WILL TRANSLATE EAST LATER THIS AFTERNOON FROM 4 PM UNTIL AROUND 11 PM AND AFFECT AREAS PRIMARILY ALONG AND SOUTH OF I-94. INCLUDING THE DELLS...MADISON AND MILWAUKEE AREAS AND SOUTH. URBAN AREAS AND CONSTRUCTION AREAS WILL BE SUSCEPTIBLE TO FLOODING. THE HEAVY RAIN WILL BE ON THE NORTH SIDE OF THE 850MB THERMAL BOUNDARY...IN AN AREA OF STRONG 850-700MB FRONTOGENESIS DURING THE EARLY EVENING HOURS. THAT BOUNDARY WILL BE DROPPING SOUTHEAST THIS EVENING. WE ARE WEIGHING THE SHORT TERM PRECIP FORECAST HEAVILY ON THE HRRR GIVEN ITS GOOD PERFORMANCE SO FAR TODAY. IT CONTINUES TO SHOW DEVELOPMENT OF STRONGER THUNDERSTORMS EARLY THIS EVENING AS THE UPPER TROUGH DIGS INTO SOUTHERN WI...COINCIDENT WITH UPPER DIVERGENCE... 700MB OMEGA AND FRONTOGENESIS. THE WRF MODELS SHOW THIS AS WELL...BUT NOT THE RAP. GIVEN THE SHORT NATURE OF THE EVENING HEAVY RAIN EVENT... WE ARE STILL NOT PLANNING ON ISSUING A FLASH FLOOD WATCH AT THIS TIME. SOUTHERN WI MISSED OUT ON THE EARLY MORNING RAIN THAT HIT THE CHICAGO AREA SO WE ARE NOT PRE-CONDITIONED FOR FLASH FLOODING. THERE IS DEFINITELY AN URBAN FLOODING AND PONDING CONCERN...AND WE PLAN TO HANDLE THE RAIN WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY HEADLINE AT THIS TIME. OF COURSE...THAT IS SUBJECT TO CHANGE. SUNDAY...FORECAST CONFIDENCE HIGH. A STRONG COLD FRONT WILL DROP DOWN THROUGH WI ON SUNDAY...REACHING SOUTHERN WI BY MID AFTERNOON. GIVEN THE STRONG DYNAMICS...OPTED TO MENTION A SMALL CHANCE FOR SHOWERS AND MAYBE A THUNDERSTORM ALONG THIS FRONT. IF IT HAPPENS...IT WILL BE A NARROW LINE. THE HIGHER DEWPOINTS IN THE MID 60S WILL HANG AROUND UNTIL THE COLD FRONT DROPS IN...SO MAX TEMPS SHOULD BE AROUND 80 WITH SOME SUNSHINE. .SHORT TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT SUNDAY NIGHT...FORECAST CONFIDENCE HIGH UPPER TROUGH DIGS INTO THE UPPER GREAT LAKES REGION AS 250MB 100 KT JET DIVES INTO...AND AROUND...THE BASE OF THE TROUGH BRINGING THE LEADING EDGE OF THE COOLER AIR INTO THE STATE. LIGHT SHOWERS AND POSSIBLY A THUNDERSTORM WILL EXIT THE SOUTHEAST SUNDAY EVENING WITH THE SURFACE TROUGH/WEAK COLD FRONT. LOOKING FOR LOWS IN THE MID TO UPPER 50S AS MAIN SHOT OF COOLER AIR STILL TO ARRIVE. MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM. TROUGH BECOMES ELONGATED WITH A DOUBLE-BARREL STRUCTURE AS THE JET STRENGTHENS ON THE EASTERN FLANK MONDAY/MONDAY NIGHT. LOOKING FOR SHOWERS WITH CVA AS STRONG VORT IN SW CIRCULATION CENTER SWEEPS DOWN THROUGH THE STATE. NAM SHOWING THE POTENTIAL FOR THUNDER WITH 150- 170 J/KG OF CAPE AND MOIST LAYER REACHING WELL ABOVE -10C...BUT GFS SHOWING MUCH LESS CAPE AND SATURATION WELL BELOW -10C SO WILL GO WITH SHOWERS AND LEAVE OUT MENTION OF THUNDER FOR NOW. COLD POOL SETTLES OVER THE STATE UNDER CYCLONIC FLOW ALOFT WITH THE RESULTANT CLOUD COVER KEEPING LOWS MONDAY NIGHT FROM FALLING BELOW THE UPPER 40S TO LOWER 50S...STILL COOL FOR THIS TIME OF YEAR. TUESDAY AND TUESDAY NIGHT...FORECAST CONFIDENCE MEDIUM. UPPER LOW BEGINS TO LIFT AWAY TO THE NE WITH JET MAX...WITH A TRAILING SHORT WAVE TROUGH AND WEAK SURFACE TROUGH REFLECTION PROVIDING CHANCES FOR RAIN SHOWERS TUESDAY. COOLEST DAY OF THE WEEK TUESDAY IN NW FLOW...THOUGH 850 AND 925 MB HAVE TEMPERED SOME...BRINGING HIGHS IN THE MID 60S TO UPPER 60S...OR ABOUT 10-15 DEGREES BELOW NORMAL. TROUGH SWINGS THROUGH BY TUESDAY EVENING...WITH SLOWLY DECREASING CLOUD COVER AS HIGH PRESSURE BUILDS IN. LOWS WILL DIP INTO THE LOWER TO MID 50S. .LONG TERM...WEDNESDAY THROUGH SATURDAY. FORECAST CONFIDENCE MEDIUM. MODELS TRYING TO DEVELOP A POCKET OF LIGHT SHOWERS IN THE REGION WEDNESDAY AFTERNOON AS WEAK...SHEARED VORT MAX SLIPS THROUGH REGION BEFORE SHORT WAVE RIDGING BUILDS IN FOR THURSDAY. WILL LEAVE DRY FOR NOW. WARMER AIR BEGINS A SLOW RETURN AS UPPER FLOW BECOMES MORE ZONAL...WITH DRY WEATHER EXPECTED THROUGH THE END OF THE WORK WEEK INTO SATURDAY. GFS IS FASTER WITH RETURN OF MOIST WARM ADVECTION AHEAD OF PLAINS TROUGH...BRUSHING FAR WESTERN WI WITH PCPN ON SATURDAY AFTERNOON WITH ECMWF HOLDING OFF ON ANY PCPN UNTIL SURFACE TROUGH MOVES IN SUNDAY AFTERNOON/EVENING. && .AVIATION/00Z TAFS/... MVFR CEILINGS MAY IMPROVE AS PERIODS OF HEAVY RAIN SPREAD INTO SOUTHERN WI LATE THIS AFTERNOON INTO THE EARLY EVENING. BEHIND THE RAIN...LIGHT FOG AND MVFR STRATUS WILL BE LIKELY. SKIES ARE EXPECTED TO CLEAR SUNDAY MORNING...THEN VFR CLOUDS AND MAYBE A SHOWER OR THUNDERSTORM IS POSSIBLE ALONG A STRONG COLD FRONT DROPPING INTO SOUTHERN WI MID SUNDAY AFTERNOON. THERE IS A THREAT FOR HEAVY RAIN ACROSS SOUTHERN WI BETWEEN 4 PM AND 11 PM THIS EVENING. THUNDER WILL BE ISOLATED. BEST CHANCE FOR THE HEAVY RAIN WILL BE ALONG AND SOUTH OF THE I-94 CORRIDOR. && .MARINE... AREAS OF FOG EVIDENT VIA WEB CAMS OVER THE NEARSHORE WATERS AROUND SHEBOYGAN THIS AFTERNOON. THIS IS DUE TO VERY MOIST AIR OVER THE RELATIVELY COOL WATER OF LAKE MICHIGAN. FOG WILL SCOUR OUT FROM NORTH TO SOUTH BY MIDDAY SUNDAY AS A COLD FRONT DROPS DOWN THE LAKE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/SUNDAY AND AVIATION/MARINE...MRC SUNDAY NIGHT THROUGH SATURDAY...REM
Hazardous weather outlook, Jul 12, 4:14 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 PM CDT SAT JUL 12 2014 WIZ046-047-051-052-056>060-062>072-132115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 414 PM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE LIKELY TO BECOME MORE WIDESPREAD THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THIS PERIOD NEAR AND SOUTH OF A LINE FROM PRAIRIE DU SAC TO WATERTOWN TO MILWAUKEE. DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER RISK. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES IN 1 HOUR MAY CAUSE URBAN AND STREET FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ643>646-132115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 PM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A PERIOD OF THUNDERSTORMS IS EXPECTED THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS EVENING. DENSE FOG IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY DENSE FOG MAY LINGER INTO SUNDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 12, 10:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 PM CDT SAT JUL 12 2014
WIZ071-072-130400-
RACINE-KENOSHA-
1010 PM CDT SAT JUL 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RACINE...KENOSHA...
AT 1010 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNION GROVE TO NEAR POWERS LAKE...AND MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
UNION GROVE AROUND 1015 PM CDT.
STURTEVANT AROUND 1020 PM CDT.
MOUNT PLEASANT AND PADDOCK LAKE AROUND 1025 PM CDT.
KENOSHA AND RACINE AROUND 1030 PM CDT.
PLEASANT PRAIRIE AROUND 1045 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KANSASVILLE...
SALEM...BRISTOL...ELMWOOD PARK...SLADES CORNERS...BASSETT...NEW
MUNSTER AND BURLINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8831 4261 8830 4277 8807 4272 8777
4266 8781 4261 8782 4259 8781 4252 8781
4249 8780
TIME...MOT...LOC 0310Z 287DEG 27KT 4272 8803 4256 8825
GEHRINGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:14 PM CDT | Marine Dense Fog Advisory | MKX | 8 hr | |
| Jul 12, 9:14 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 2 hr |
| Jul 12, 10:25 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine | 2 hr |
| Jul 12, 10:44 PM CDT | Special Marine Warning | MKX | 46 min | |
| Jul 13, 10:42 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.